Alert archive / Florida / Beach Hazards Statements in 2019

Beach Hazards Statement 6, NWS Tampa Bay, FL

November 21, 2019Charlotte County, Lee County, Sarasota County, Florida

NWS Tampa Bay, FL issued this beach hazards statement at Nov 21, 2019, 8:54 PM EST for Charlotte County, Lee County, Sarasota County, Florida. It took effect at Nov 21, 2019, 10:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2019, 8:54 PM EST (01:54 UTC)
In effect from
Nov 21, 2019, 10:00 PM EST
Expired
Nov 22, 2019, 10:00 PM EST
In force
24 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Lee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 96 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 1.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2019-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2019-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

485 
WHUS42 KTBW 220154
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
854 PM EST Thu Nov 21 2019

FLZ160-162-165-230300-
/O.NEW.KTBW.BH.S.0006.191122T0300Z-191123T0300Z/
Coastal Sarasota-Coastal Charlotte-Coastal Lee-
854 PM EST Thu Nov 21 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...

The National Weather Service in Tampa Bay Ruskin has issued a
Beach Hazards Statement for Red Tide, which is in effect through 
Friday evening. 

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

  For red tide forecast information visit 
  https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma...
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST:

  Coastal Southern Sarasota County: Gulf Coast...possible Friday.

  Coastal Northern/Southern Charlotte County: Gulf 
 Coast...possible Friday.

  Coastal Northern/Central Lee County: Gulf Coast...possible 
 Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
myfwc.com/redtidestatus. 

Florida red tide health information...Consult the Florida 
Department of Health at: 
www.floridahealth.gov/environmental-health/aquatic-toxins/red-
tide.html or call the Poison Control Center at: 1 800 222 1222. 

Inclusion of external links does not constitute endorsement by 
the Department of Commerce (DOC)/(NOAA) of these external web 
sites or the information, products, or services contained 
therein. 

Florida red tide information sources...red tide forecasts are 
provided by the National Ocean Service with data provided by 
the FWC and Mote Marine Laboratory. 

&&

$$


https://www.weather.gov/tampa
2 follow-up statements
165 
WHUS42 KTBW 221432
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
932 AM EST Fri Nov 22 2019

FLZ160-162-165-230300-
/O.CON.KTBW.BH.S.0006.000000T0000Z-191123T0300Z/
Coastal Sarasota-Coastal Charlotte-Coastal Lee-
932 AM EST Fri Nov 22 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

 For red tide forecast information visit  
https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST: 

 Coastal Southern Sarasota County: Gulf Coast...possible tomorrow.

 Coastal Northern/Southern Charlotte County: Gulf Coast...possible
 tomorrow.

 Coastal Northern/Central Lee County: Gulf Coast...possible 
 tomorrow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health at: www.floridahealth.gov/environmental-
health/aquatic-toxins/red- tide.html or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.

&&

$$


https://www.weather.gov/tampa
344 
WHUS42 KTBW 230307
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
1007 PM EST Fri Nov 22 2019

FLZ160-162-165-231115-
/O.EXP.KTBW.BH.S.0006.000000T0000Z-191123T0300Z/
/O.NEW.KTBW.BH.S.0007.191123T0307Z-191124T0300Z/
Coastal Sarasota-Coastal Charlotte-Coastal Lee-
1007 PM EST Fri Nov 22 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...

The National Weather Service in Tampa Bay Ruskin has issued a
Beach Hazards Statement for Red Tide, which is in effect through 
Saturday evening. 

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

For red tide forecast information visit
https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST: 

Coastal Southern Sarasota County: Gulf Coast...possible
on Saturday and Sunday.

Coastal Northern Charlotte County: Gulf Coast...possible Saturday
and Sunday.

Coastal Southern Charlotte County: Gulf Coast...possible Saturday.

Coastal Northern/Central Lee County: Gulf Coast...possible 
Saturday and Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
myfwc.com/redtidestatus. 

Florida red tide health information...Consult the Florida 
Department of Health at: 
www.floridahealth.gov/environmental-health/aquatic-toxins/red-
tide.html or call the Poison Control Center at: 1 800 222 1222. 

Inclusion of external links does not constitute endorsement by 
the Department of Commerce (DOC)/(NOAA) of these external web 
sites or the information, products, or services contained 
therein. 

Florida red tide information sources...red tide forecasts are 
provided by the National Ocean Service with data provided by 
the FWC and Mote Marine Laboratory. 

&&

$$


https://www.weather.gov/tampa

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 21, 6:51 PM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Nov 21, 6:51 PM EST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
651 PM EST Thu Nov 21 2019

.UPDATE...
Upper level ridging from the S Gulf over the FL Peninsula with
cirrus streaming over ridge along the N Gulf coast this evening.
Scattered fair weather cu field this afternoon indicating low
level flow has shifted easterly and as also seen in early look at
sounding with slight moisture increase as well. Not as cold
areawide tonight as conditions slowly moderate under mostly clear
skies overnight and through the end of the week.

&&

.AVIATION...
Clearing skies with VFR conditions tonight with light variable
winds. Shallow and patchy field fog again possible at typical fog
prone areas towards morning as well.

&&

.Prev Discussion... /issued 201 PM EST Thu Nov 21 2019/

DISCUSSION...
High pressure remains aloft over the Gulf of Mexico this afternoon
with a surface high centered over the Carolinas. After a cool start
this morning, temperatures have warmed up nicely and will top out in
the mid 70s to around 80 degrees. The surface high will shift
eastward for Friday and Saturday ahead of the next cold front. This
will allow winds to shift to a more southerly direction, with
temperatures and humidity rising a bit each day. This front will
move through the region Saturday night and Sunday, bringing a chance
for some showers along with another drop in temperatures Sunday and
Monday. Temperatures moderate through the rest of next week, with
the next rain chance Wednesday.

MARINE...
Light winds and seas will prevail through the first half of the
weekend. A cold front will move through the region Saturday night
and Sunday, bringing a chance for showers along with some slightly
higher winds and seas, though no headlines are expected at this
point.

FIRE WEATHER...
High pressure will keep pleasant and dry weather in place through
the next few days with no red flag conditions expected. A cold front
will move through the region Saturday night and Sunday, bringing our
next chance for rain. Some patchy fog can be expected for the next
couple of nights. A few locations will see high dispersion values
Saturday.

&&

.Preliminary Point Temps/PoPs...
TPA  58  77  61  78 /   0   0   0   0
FMY  59  79  62  80 /   0   0   0   0
GIF  57  78  60  80 /   0   0   0   0
SRQ  59  79  62  80 /   0   0   0   0
BKV  54  77  57  79 /   0   0   0   0
SPG  61  77  63  78 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

Davis

Nearby

Beach Hazards Statements in Florida, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.